Texas, 2014

Drought in Texas, January 1 to 31, 2014

January 1 to 31, 2014 · NWS CRP · 7 events in 7 counties and zones

Below normal rainfall occurred over all of South Texas during the month of January. Rainfall amounts were 1 to 2 inches below normal over the region.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Below normal rainfall occurred over all of South Texas during the month of January. Rainfall amounts were 1 to 2 inches below normal over the region. With soil moisture lacking, severe drought conditions increased in coverage over portions of the Coastal Bend and Victoria Crossroads regions by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1049 PM CST TUE DEC 31 2013

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...MAIN CHANGE TO THE 06Z TAFS WAS TO DELAY THE ONSET ON
LOW CEILINGS BASED ON NEW 00Z DATA. LIGHT PRECIP CONTINUES TO MOVE
EAST ACROSS THE AREA...BUT SHOULD NOT POSE MUCH OF AN IMPACT TO
THE TERMINALS. LOW CEILINGS WILL PERSIST MUCH OF THE DAY ON
WEDNESDAY EXCEPT FOR AT LRD WHERE A RETURN TO VFR MAY RETURN
AROUND MIDDAY. LOWER CONFIDENCE STILL EXISTS WRT TO RAIN CHANCES
ON WEDNESDAY SO WILL OMIT FROM THE TAFS FOR NOW. COLD FRONT WILL
BEGIN TO MOVE THROUGH SOUTH TEXAS TOWARDS THE TAIL END OF THE TAF
PERIOD...WITH WINDS SWITCHING TO THE NORTH.

&&

.PREV DISCUSSION... /ISSUED 938 PM CST TUE DEC 31 2013/

DISCUSSION...HAVE MADE MINOR EDITS TO THE HOURLY TEMPS AND
DEWPOINTS FOR THE REMAINDER OF THE NIGHT. ALSO MADE SLIGHT
ADJUSTMENTS TO THE POPS FOR AFTER MIDNIGHT. OVERALL...EXPECTING
BEST CHANCES OF LIGHT RAIN AND DRIZZLE TO GRADUALLY SHIFT EAST
THROUGH THE NIGHT WHILE GRADUALLY DISSIPATING. OVERCAST SKIES
SHOULD AID IN PREVENTING TEMPS FROM FALLING MORE THAN A FEW
DEGREES THE REST OF TONIGHT EXCEPT ACROSS NW ZONES WHERE SOME
THINNING OF CLOUD COVER IS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    41  62  44  57  36  /  40  30  10  10   0
VICTORIA          40  62  40  56  32  /  30  20  10  10   0
LAREDO            42  63  43  58  33  /  20  10  10   0   0
ALICE             41  62  44  58  33  /  40  20  10  10   0
ROCKPORT          44  61  46  56  41  /  40  30  20  10   0
COTULLA           40  63  40  58  31  /  10  10  10   0   0
KINGSVILLE        41  62  46  58  35  /  40  30  10  10   0
NAVY CORPUS       45  61  48  58  41  /  40  30  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, Dec 31, 5:52 AM CST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CST TUE DEC 31 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY WITH THE
PASSAGE OF A COLD FRONT...AND CONTINUE OVER PORTIONS OF THE GULF
WATERS ON THURSDAY NIGHT. GUSTS IN EXCESS OF GALE FORCE CAN BE
EXPECTED OVER THE GULF WATERS WITH FRONTAL PASSAGE. FREEZING
TEMPERATURES ARE EXPECTED OVER MOST SOUTH TEXAS LOCATIONS AWAY FROM
THE COAST AND RIO GRANDE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LK/GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Aransas

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought continued over southern portions of the county.

Drought, Refugio

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought continued over southern portions of the county.

Drought, Goliad

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought continued over northern portions of the county.

Drought, Nueces

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought continued over the entire county.

Drought, San Patricio

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Severe drought continued over the entire county.

Drought, Victoria

When
January 5, 12:00 AM CST to January 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought developed over the northern portion of the county.

Drought, Bee

When
January 5, 12:00 AM CST to January 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought developed over the southern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494644, 494645, 494646, 494647, 494648, 494649, 494650.